“I will never ever take this form of medication again.”
I have a lovely wife and successful family, live in a beautiful home, have no financial worries, have lots of holidays, plenty of good friends, just ordered a new Mercedes saloon, in reasonably good health and everything was fine until all this happened, completely out of the blue.
I am a teacher in a secondary school and was under some stress, so went to the my GP. He said that I was stressed and depressed so he prescribed (Paxil) Paroxetine, which after taking tablets for five days, put me in hospital with a devastating panic attack which I thought was a heart attack, I had never had a panic attack before.
I refused to take the Paxil (Paroxetine) tablets in hospital but continued to experience the most awful side effects, whole body tingling especially severe on the face and head, palpitations, lost of appetite, horrific unrealistic fears such as having a brain tumour, CJD, going mad etc. This in turn made me think of ways of committing suicide because I did not want to burden my family with my imagined insanity or terminal illness.
In hospital my mental condition was giving cause for concern so they put me on Cipramil (citalopram).
Again, after I was released from hospital, the side effects of this medication began to plague me, tingling of head, ears, face, back, arms and hands, everywhere, absolutely frightening! involuntary yawning, clenching of teeth which caused my two capped teeth to loosen and had to be reset, electric shocks as if being prodded with an electric rod, which made going to sleep difficult because you would suddenly jump the moment you dozed off, (similar to falling out of your tree), uncontrollable twitching of arms and legs when lying in bed at night, urination problems, ejaculation failure (but pleasing for my lovely wife, could keep going for hours, I felt like a robot!), constipation, awful tintinitus, twenty four hours a day insomnia, increased anxiety and fear especially after going to the gym, palpitations, dry mouth, stuffy, blocked nose all the time, nightmare thoughts and dreams, head often felt like a balloon floating on my shoulders, development of cold sores, never had them before! always hungry then some days found it impossible to eat anything, dizziness pulsating frontal sharp migraine type headaches, flatulence, increased pulse rate, after a tingling episode palpitations, complete lethargy for approximately 15 hours but unable to sleep or rest, seemed to lose my personality, became disinterested, everything bland and dull, etc. etc. etc.
Some days were excellent and I often thought I was over the worst and wondered what the fuss was about but I was only kidding myself, started having panic attacks in the night when asleep, woke up terrified.
I have now decided to stop taking the Cipramil, reducing my intake from 20mg a day to 10mg and then gradually missing every other day over a period of two weeks.
I will never ever take this form of medication again.
I pray to God that this will work and I can just get on with life as it was before.
This is Survivor Story number 10.
Total number of stories in current database is 34
702 total views, no views today